Cefoperazone: A Rare Cause of Thrombocytopenia

Avinash, A and Kunder, Sushil Kiran and Magazine, Bharti Chogtu and Bairy, KL and Adiga, Shalini (2016) Cefoperazone: A Rare Cause of Thrombocytopenia. Journal of Applied Pharmaceutical Science, 6 (12). pp. 190-191. ISSN 2231-3354

[img] PDF
1822 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (262kB) | Request a copy

Abstract

Beta lactam antibiotics are one of the most commonly prescribed antibiotic drug classes in medical practice. Cephalosporins differ from other beta lactam antibiotics in both their structure and spectrum of action. Beta lactam antibiotics, in general, may cause platelet deficiency owing to their interference with normal platelet function. Cefoperazone, belonging to the group of 3rd generation cephalosporins, has been reported to cause hypoprothrombinemia and hence, bleeding manifestations. However, it is not known to alter platelet function and count at the routinely used therapeutic doses. This case report highlights a rare case of cefoperazone-induced thrombocytopenia.

Item Type: Article
Uncontrolled Keywords: Platelet; Beta-Lactam; Cephalosporins; Antibiotic; Bleeding; Hypoprothrombinemia
Subjects: Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 10 Jan 2017 15:45
Last Modified: 10 Jan 2017 15:45
URI: http://eprints.manipal.edu/id/eprint/147966

Actions (login required)

View Item View Item